MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-425-14
Medical Device Problem Codes Unintended Movement (3026); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the 425x16 was implanted without issue, however, the distal landing zone was very close to the neck.An additional 425x14 was placed distal to the first ped.The device moved proximal during placement and would not resheath.The 425x14 was removed and a 425x12 was successfully placed without incident.The devices were prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.The pipeline was not used off-label.There were no patient symptoms or complications associated with the event.A dapt (dual antiplatelet treatment) was administered but the pru level was unknown.The angiographic result post procedure showed the device was well apposed and contract was stagnating in the aneurysm.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the left ica with a max diameter of 8mm and a 4mm neck diameter.It was noted the patient's vessel tortuosity was moderate.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3: the pipeline flex shield and phenom 27 catheter were returned for analysis.The pushwire was protruding from the hub.In addition, the tip coil and distal end of braid were deployed from the catheter distal tip.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.No bend found on the pipeline flex shield with pusher.The distal and proximal ends of the pipeline flex with shield were found fully opened and moderately damaged.No damages were found with the distal marker, re-sheathing marker, re-sheathing pad or with the proximal bumper.The catheter tip, marker band and body were examined; and no damages were found.No flash or voids molded were observed in the hub.The total and usable lengths of the catheter were measured to be within specifications.The pipeline flex shield was pushed out from phenom 27 catheter without any issues.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub.The mandrel successfully passed through the catheter hub and tip with no issues.Based on the analysis findings, the pipeline flex shield was not confirmed to have movement during delivery and resistance during re -sheathing.In addition, the phenom 27 catheter could not be confirmed to have resistance as no defect was found with the returned catheter and no issues were encountered during testing.The event cause could not be determined.No damages found with the returned pusher and catheter.The distal and proximal ends of the pipeline flex shield braid were found fully opened and moderately frayed.The damage to the braid on the ends of the pipeline flex shield is likely the results of the physician re-sheathing the device more than recommended two times.It is likely that the moderate vessel tortuosity may have contributed to reported issue.There was no non-conformance to specifications identified that led to the movement during delivery issue and resistance.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Sadditional information received reported that there was no friction during delivery or positioning.The first pipeline moved without any other pipeline in place.The second pipeline moved when attempting to place it distal to the first.The complaint device was removed without implant, and a second device was successfully implanted.The device had jumped during deployment, and the tip of the catheter was not moved during deployment.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key14578174
Report Number2029214-2022-00936
Device Sequence Number20361948
Product Code OUT
UDI-Device Identifier00763000284428
UDI-Public00763000284428
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2025
Device Model NumberPED2-425-14
Device Catalogue NumberPED2-425-14
Device Lot NumberB355657
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2022
Supplement Date Received by Manufacturer06/03/2022
Initial Report FDA Received Date06/02/2022
Supplement Report FDA Received Date06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexFemale